Alert archive / Illinois / River Flood Warnings in 2016

River Flood Warning 63, NWS Quad Cities, IA

November 3, 2016Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this river flood warning at Nov 3, 2016, 9:51 PM CDT for Henderson County, Mercer County, Illinois; Des Moines County, Louisa County, Iowa. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Nov 3, 2016, 9:51 PM CDT (02:51 UTC)
Expired
Nov 5, 2016, 6:27 PM CDT
In force
45 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Mercer County, IL

The radar

The Quad Cities radar (KDVN), 69 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Keithsburg (KHBI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

414 
WGUS43 KDVN 040251
FLWDVN


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
951 PM CDT THU NOV 3 2016

.Recent localized heavy rain over the past few days has resulted in
rises on portions of the Mississippi River.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC057-115-ILC071-131-041451-
/O.NEW.KDVN.FL.W.0063.161104T0251Z-161105T2327Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.161104T1127Z.NO/
951 PM CDT THU NOV 3 2016

...Flood Warning in effect until Friday morning...

The National Weather Service in Quad Cities has issued a
* Flood Warning for
  The Mississippi River at Keithsburg.
* Until Friday morning.
* At  9:30 PM Thursday the stage was 13.8 feet...and slowly rising.
* Flood stage is 14.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...Rise above flood stage this evening...and continue 
  rising to 14.1 feet Friday morning. Fall below flood stage Friday 
  late morning.
* Impact...At  14.0 feet...Water affects a campground along the river
  at Keithsburg.

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

Uttech
2 follow-up statements
939 
WGUS83 KDVN 041101
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
601 AM CDT FRI NOV 4 2016

.A river flood warning continues for the Mississippi River at Keithsburg.

River forecasts include past precipitation and forecast rainfall for
the next 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC057-115-ILC071-131-050301-
/O.EXT.KDVN.FL.W.0063.000000T0000Z-161105T2343Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.161104T1143Z.NO/
601 AM CDT FRI NOV 4 2016

...Flood Warning now in effect until this morning...

The Flood Warning continues for
  The Mississippi River at Keithsburg.
* Until this morning.
* At  3:15 AM Friday the stage was 14.1 feet...and steady.
* Flood stage is 14.0 feet.
* Minor flooding is occurring.
* Recent activity...the river may be near flood stage this morning...but
  we are not certain that the gage data is accurate. Therefore...the river 
  may not be as high as the stage indicates.
* Forecast...Fall below flood stage this morning.
* Impact...At  14.0 feet...Water affects a campground along the river
  at Keithsburg.

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$
453 
WGUS83 KDVN 041334
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
834 AM CDT FRI NOV 4 2016


River forecasts include past precipitation and forecast rainfall for
the next 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an 
alternate route. Turn around, don't drown.

&&

IAC057-115-ILC071-131-041404-
/O.CAN.KDVN.FL.W.0063.000000T0000Z-161105T2343Z/
/KHBI2.1.ER.161104T0154Z.161104T0215Z.000000T0000Z.NO/
834 AM CDT FRI NOV 4 2016

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Mississippi River at Keithsburg.
* The guage at Keithburg is malfunctioning...and hydrologists have
  determined the river level is actually below flood stage. No flooding
  is occurring.
* Flood stage is 14.0 feet.
* Recent activity...Technicians will be travelling to the gauge site
  today to investigate the problem.

&&

LAT...LON 4116 9097 4117 9106 4094 9099 4091 9094
      4108 9091                       

$$

RP Kinney

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Nov 3, 6:56 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Nov 3, 6:56 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
656 PM CDT Thu Nov 3 2016

...AVIATION UPDATE...

.SYNOPSIS...
Issued at 259 PM CDT Thu Nov 3 2016

18Z surface data has a frontal boundary from North Dakota into lower
Michigan with high pressure over the central Plains. Dew points were
in the 40s from the upper Midwest into the Plains with 50s and 60s
from the Ohio Valley and Great Lakes to the Gulf Coast.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 259 PM CDT Thu Nov 3 2016

Quiet and dry conditions will be seen late this afternoon through
midnight as high pressure builds into the area.

After midnight, the combination of light winds, clear skies, and
cool temperatures will allow fog to develop. The most favored area
for fog development is generally east of a line from Manchester, IA
to Kewanee,IL. Areas to the west of this line should see patchy fog.

At this time there are no plans to go with any fog headlines. Trends
with the fog development will need to be monitored tonight.

On Friday, any fog and low clouds will burn off during the mid to
late morning hours. Dry and quiet conditions will then be seen with
temperatures above normal.

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 259 PM CDT Thu Nov 3 2016

Forecast focus on above normal temperatures with no significant rain
through the extended.

Friday night through Sunday night: We begin the extended with a
northwest flow aloft. However,as the deep trough in New England
moves out into the north Atlantic, an upper level ridge will build
into the Midwest through the weekend. In the meantime, a closed cut-
off low currently in Arizona lifts into the southern Plains as the
weekend progresses. Due to this synoptic pattern dry and mild
weather is expected for the dvn cwa. Highs will be in the 60s with
lows in the 40s.

Monday through Tuesday: Major upper level trough approaches the
Pacific Northwest, with a lead trough getting kicked eastward into
the upper Midwest early next week. This trough will dig southeast
into the dvn cwa enhancing the forcing and bringing a chance of
showers. However, the deeper moisture from the Gulf will be tied up
with the upper low in Texas, so rainfall amounts in the dvn cwa
appears on the light side. For now the pops will be in the 20-30
percent range. Above normal temperatures will continue with highs in
the 60s and lows in the 40s to around 50.

Tuesday night through Thursday: As the week progresses two major
troughs develop, one in the North Atlantic and the other in eastern
Canada/Northeast United States. Across the remainder of the lower 48
massive ridging will control the weather. This will bring another
stretch of dry and mild conditions with highs in the 60s and lows in
the 40s to around 50.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 648 PM CDT Thu Nov 3 2016

Clear skies and a period of calm sfc winds should lead to fog
development late tonight into Friday morning. Highest
probabilities for dense fog are at KDBQ/KMLI. Dropped TAF
visibilities to LIFR - less than 1SM. Little to no boundary layer
mixing may allow fog to persist through 15-16Z/Friday. Further to
the W/SW, the probability for dense fog is lower. Therefore, was
not as aggressive in the KCID/KBRL TAFs. Uttech

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Haase
AVIATION...Uttech
Hazardous weather outlook, Nov 3, 3:22 PM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
322 PM CDT THU NOV 3 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-042030-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
322 PM CDT THU NOV 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY FOG WILL BE POSSIBLE LATE TONIGHT THAT MAY RESULT IN AREAS
OF REDUCED VISIBILITY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:48 AM CDTDense Fog AdvisoryDVNBureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 4 more8 hr

Nearby

River Flood Warnings in Illinois, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.